Skin Cancer

Life in Remission

All Skin Cancer treatment has side effects. Radiotherapy and Chemotherapy are very helpful for cancer patients, but it may cause some adverse reactions in the body. Radiotherapy is used to kill cancer cells, but it also damages the healthy skin surrounding the cancerous area. Chemotherapy can also result in side effects which are :

  • Weakness: Due to the heavy dose treatment for skin cancer, you may feel tired. It drains your body energy and makes you feel exhausted. To overcome weakness, you should take proper sleep of 7 hours approximately and have a healthy diet.
  • Changes in the skin: Radiotherapy of skin makes it slightly red and sore during the treatment. Although this redness will disappear after the treatment, the skin may still have clusters and scabs over it. The scab will fall off with time, and healthy skin will appear.
  • Hair loss: If you undergo Radiotherapy on any part of the body that has hairs, there is a strong possibility of Hair loss in that area. But after some time of treatment, your body hair will start growing again. It may take up to one year, depending upon the treatments taken. The regrowth of hair may be patchy initially.
  • Loss of appetite: Radiotherapy and Chemotherapy result in loss of appetite. In such a condition, it is very hard for your body to get appropriate nutrition for recovery. You should take your meals at proper intervals, which should be nutritious and have good fats as well. Change it up occasionally with liquid diets if you just don’t have the appetite.
  • Peripheral neuropathy: Some drugs damage your nerves, which might lead to pain, burning, or tingling sensation, sensitivity to cold or heat, and weakness. You should ask your doctor and follow the recommended medication for its treatment.
  • Nausea and vomiting: Skin Cancer treatment has major side effects of Vomiting and Nausea. The patient will experience Nausea after a few minutes to hours of Chemotherapy. The peak of this Vomiting sensation is around 5 to 6 hours after Chemotherapy. You can use some drugs to control Nausea and vomiting, but you should first ask your doctor or nurse before taking any medication.
  • Mouth sores: Chemotherapy can cause mouth sores, making your mouth dry. This treatment kills rapidly growing cells like cancer cells. But with it, it also damages the healthy cells of your mouth. If you have mouth sores that are taking time to heal, avoid spicy food, and try to eat small pieces of food to prevent any problems further.